Alert archive / Indiana / Heat Advisories in 2011
Heat Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this heat advisory at Jul 11, 2011, 4:25 AM EDT for 16 counties in Indiana; Allen County, Van Wert County, Ohio. It took effect at Jul 11, 2011, 1:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2011, 4:25 AM EDT (08:25 UTC)
- In effect from
- Jul 11, 2011, 1:00 PM EDT
- Expired
- Jul 11, 2011, 8:49 PM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
939 WWUS73 KIWX 110825 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EDT MON JUL 11 2011 ...HOT AND HUMID CONDITIONS WILL RESULT IN A DANGEROUS HEAT INDEX THIS AFTERNOON... .TEMPERATURES RISING INTO THE 90 TO 95 DEGREE RANGE WILL COMBINE WITH INCREASING HUMIDITY RESULTING IN HEAT INDEX VALUES RISING ABOVE 100 THIS AFTERNOON. INZ012>018-020-022>027-032>034-OHZ024-025-111630- /O.NEW.KIWX.HT.Y.0002.110711T1700Z-110712T0000Z/ STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 425 AM EDT MON JUL 11 2011 /325 AM CDT MON JUL 11 2011/ ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. * TEMPERATURE...AFTERNOON TEMPERATURES WILL REACH INTO THE LOWER 90S AND COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDEX READINGS IN EXCESS OF 100 FOR MUCH OF THE AFTERNOON HOURS. * IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS THE AREA...HEAT STRESS AND HEAT RELATED ILLNESSES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
3 follow-up statements
036 WWUS73 KIWX 111709 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 109 PM EDT MON JUL 11 2011 ...HOT AND HUMID CONDITIONS WILL RESULT IN A DANGEROUS HEAT INDEX THIS AFTERNOON... .TEMPERATURES RISING INTO THE 90 TO 95 DEGREE RANGE WILL COMBINE WITH INCREASING HUMIDITY RESULTING IN HEAT INDEX VALUES RISING ABOVE 100 THIS AFTERNOON. INZ012>018-020-022>027-OHZ024-025-111815- /O.CAN.KIWX.HT.Y.0002.000000T0000Z-110712T0000Z/ STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...VAN WERT...DELPHOS...OHIO CITY... LIMA...SPENCERVILLE 109 PM EDT MON JUL 11 2011 /1209 PM CDT MON JUL 11 2011/ ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE HEAT ADVISORY. HEAT INDEX VALUES ACROSS THE AREA RANGE FROM THE UPPER 80S TO MID 90S. RECENT SHOWERS AND THUNDERSTORMS COMBINED WITH CLOUD COVER AND ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING WILL KEEP HEAT INDEX VALUES BELOW CRITERIA. $$ INZ032>034-120000- /O.CON.KIWX.HT.Y.0002.000000T0000Z-110712T0000Z/ GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 109 PM EDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * TEMPERATURE...AFTERNOON TEMPERATURES WILL REACH INTO THE LOWER 90S AND COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDEX READINGS IN EXCESS OF 100 FOR MUCH OF THE AFTERNOON HOURS. * IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS THE AREA...HEAT STRESS AND HEAT RELATED ILLNESSES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
647 WWUS73 KIWX 112049 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 449 PM EDT MON JUL 11 2011 ...HOT AND HUMID CONDITIONS WILL RESULT IN A DANGEROUS HEAT INDEX INTO THE EARLY EVENING HOURS... .TEMPERATURES HAVE RISEN BACK INTO THE LOWER 90S THIS AFTERNOON AND COMBINED WITH HIGH HUMIDITY HAS RESULTED IN HEAT INDEX VALUES RISING ABOVE 100 LATE THIS AFTERNOON. HEAT INDICES BETWEEN 100 AND 105 WILL CONTINUE FOR A FEW MORE HOURS BEFORE FALLING TOWARD SUNSET. INZ013-015-020-022-023-120100- /O.EXB.KIWX.HT.Y.0002.000000T0000Z-110712T0100Z/ PULASKI-FULTON IN-WHITE-CASS IN-MIAMI- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO 449 PM EDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * TEMPERATURE...LATE AFTERNOON AND EARLY EVENING TEMPERATURES WILL BE IN THE LOWER 90S AND COMBINED WITH HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS IN EXCESS OF 100 THROUGH ABOUT 900 PM EDT. * IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS THE AREA...HEAT STRESS AND HEAT RELATED ILLNESSES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ INZ032>034-120100- /O.EXT.KIWX.HT.Y.0002.000000T0000Z-110712T0100Z/ GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 449 PM EDT MON JUL 11 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. * TEMPERATURE...AFTERNOON AND EARLY EVENING TEMPERATURES WILL BE IN THE LOWER 90S AND COMBINED WITH HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS AROUND 100 THROUGH 900 PM EDT. * IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED ACROSS THE AREA...HEAT STRESS AND HEAT RELATED ILLNESSES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
874 WWUS73 KIWX 120049 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 849 PM EDT MON JUL 11 2011 INZ013-015-020-022-023-032>034-120200- /O.CAN.KIWX.HT.Y.0002.000000T0000Z-110712T0100Z/ PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 849 PM EDT MON JUL 11 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE HEAT ADVISORY. TEMPERATURES WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING. THIS WILL ALLOW FOR HEAT INDEX VALUES TO SLOWLY LOWER AS WELL. THOSE DOING WORK OUTSIDE FOR THE REMAINDER OF THE EVENING SHOULD STILL EXERCISE CAUTION AND DRINK PLENTY OF FLUIDS. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this heat advisory went out at Jul 11, 4:06 AM EDT, 19 minutes earlier.
Area forecast discussion, Jul 11, 4:06 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT MON JUL 11 2011
.SHORT TERM...
MONDAY THROUGH TUESDAY NIGHT...
ONGOING CONVECTIVE COMPLEXES WILL LIMIT UTILITY OF MODEL GUIDANCE IN
THE NEAR TERM. IMPRESSIVE LOW LEVEL MOISTURE GRADIENT OVER THE
REGION WITH 850MB THETAE RIDGE OVER ILLINOIS ALONG WITH DEWPOINTS IN
THE MID 70S...WHILE STILL IN THE L60S OVER OUR EASTERN CWA. LATEST
SPC MESOANALYSIS SHOWING ML CAPES IN EXCESS OF 4000 J/KG OVER
WESTERN ILLINOIS ALONG WITH MODEST BULK SHEAR SO EXPECT MCS ACTIVITY
TO CONTINUE TO MAKE PROGRESS TOWARD OUR AREA THIS MORNING...AND HAVE
INCREASED POPS TO HIGH CHANCE IN WESTERN CWA TO REFLECT THESE
TRENDS. PRECIP CHANCES IN REMAINING PERIODS OF THE SHORT TERM
SUBJECT TO EVENTUAL PLACEMENT OF FRONTAL BOUNDARY EXPECTED TO MOVE
TOWARD INTO THE AREA TONIGHT. CURRENT MCS ACTIVITY WILL GO A LONG
WAY IN DETERMINING PROGRESS AND PLACEMENT OF FRONTAL BOUNDARY SO NOT
INCLINED TO MAKE MANY CHANGES TO CURRENT GRIDS AS DAY SHIFT WILL
HAVE BETTER HANDLE ON THIS ONCE MORNING CONVECTION RUNS ITS COURSE.
LOW LEVEL THERMAL RIDGE EXPANDING INTO THE AREA WILL BE TEMPERED
SOMEWHAT BY CLOUDS FROM MCS...BUT STILL EXPECT HIGHS AOA 90F OVER
THE ENTIRE CWA. MOISTURE AXIS EXPECTED TO SPREAD EASTWARD INTO OUR
CWA TODAY AND RESULT IN HEAT INDICES AOA 100 OVER A GOOD PORTION OF
THE SW CWA THIS AFTERNOON SO WILL BE ISSUING AN ADVISORY TO COVER
THIS. FRONTAL BOUNDARY EXPECTED TO PUSH THROUGH THE AREA TUESDAY
NIGHT AND BRING A MUCH WELCOMED BREAK TO THE HEAT AND HUMIDITY BY
GOING INTO THE LONG TERM PERIOD.
&&
.LONG TERM...
WEDNESDAY THROUGH SUNDAY
WESTERN CONUS TROUGHING WITH NEGATIVE HEIGHT TENDENCIES OVER THE
NE CONUS INTO EASTERN CANADA ARE EXPECTED. MASSIVE CENTRAL CONUS
RIDGE WILL REMAIN FIXED OVER THE CENTRAL PLAINS...WITH VERY WARM
TEMPS EXPECTED THERE. LOCALLY...THE GREAT LAKES REGION WILL REMAIN
ON THE EDGE OF THE UPPER RIDGE AND ASSOCIATED PERIPHERY FAST FLOW.
SEVERAL SUBTLE DISTURBANCES ARE PROGGED IN W/NW FLOW EMANATING FROM
THE EASTERN PAC LONG WAVE TROUGH...AND ARE EXPECTED TO INTERACTED
WITH DEEP MOISTURE IN PLACE ON THE PERIPHERY OF THE RIDGE TO SUPPORT
CONVECTIVE DEVELOPMENT. STRONG NEGATIVE HEIGHT ANOMALY WILL SETTLE
INTO THE NE CONUS...SUPPORTING A RATHER STRONG NEGATIVE THETA-E
INTRUSION INTO THE REGION MID WEEK PER NE LL FLOW. DRY E/NE FLOW
WILL LINGER INTO THE END OF THE WEEK...WITH ANOTHER IMPULSE
SUPPORTING INCREASING CHANCES FOR A LL THETA-E UNDULATION FRI...WITH
LOW CHANCES FOR RAIN. FORECAST MODELS REMAIN ON THE SAME PAGE WRT
LARGE SCALE FLOW FORECAST DETAILS THROUGH THE PERIOD. CONTINUED TO
SIDE HEAVY WITH THE ECMWF GIVEN PREFERENCE OF CENTRAL CONUS RIDGE
DETAILS AND RESULTING LOCAL EFFECTS. PREFERENCE IS TOWARD THE GREAT
LAKES REMAINING ON THE PERIPHERY OF THE LONG WAVE RIDGE WITH
POSSIBLE ROSSBY LIKE WAVE RETROGRESSION.
WED-THUR...UNDULATING LL BAROCLINIC BOUNDARY SEPARATING DEEP
MOIST AIR TO THE SOUTH AND DRY FLOW TO THE NORTH WILL SETTLE WELL
SOUTH OF THE REGION WITH ASSOCIATED MCS ACTIVITY TRENDING WELL SOUTH
OF THE REGION AS WELL. PREFERRED TO SIDE ABOVE MODEL/MOS CONSENSUS
NUMBERS...MORE IN LINE WITH A PERSISTENCE FORECAST THROUGH THUR.
LACK OF SIG RAINFALL IN THE PAST SEVERAL DAYS WILL SUPPORT AN
INCREASING LIKELIHOOD FOR NEAR SFC SUPERADIABATS WITH DEEP MIXING TO
NEAR H85. COOL NIGHTS STILL ON TRACK WITH CLEAR SKIES/LIGHT
WINDS/AND DRY LL FIELDS IN PLACE.
FRI-SUN...EASTERN PAC TROUGH WILL SUPPORT THE EJECTION OF A STRONGER
MID LEVEL IMPULSE...WHICH WILL BECOME CONVECTIVELY MODIFIED OVER THE
NORTHERN PLAINS. THIS WAVE WILL SUPPORT LOCAL REFLECTED SW
FLOW...ADVECTING WARM MOIST AIR BACK INTO THE REGION. INCREASED
LARGE SCALE ASCENT IN A WAA REGIME WILL SUPPORT INCREASED PRECIP
CHANCES...WHICH ATTM REMAIN LOW GIVEN THE DIFFICULTY IN PROGNOSING A
CONVECTIVELY MODIFIED PATTERN 5-7 DAYS OUT. DID RETAIN LOW CHANCE
POPS FRI/FRI NIGHT. CURRENT GFS/GEM/UKMET/ECMWF MEAN H5 HEIGHT
PATTERN WOULD SUGGEST THE REGION WILL BE ON THE PERIPHERY OF FAST
DISTURBED FLOW...OR A RING OF FIRE SCENARIO THE REMAINDER OF THE
PERIOD. HOWEVER...THE DETAILS OF RIDGE INTENSITY AND LL
THERMAL/MOISTURE FIELDS ARE FAR FROM BEING RESOLVED...WITH ADDED
UNCERTAINTY PER POORLY SAMPLED NORTHERN STREAM DOMINANT FLOW.
HENCE...HAVE OPTED FOR NO POP/WX MENTION ATTM. DID TREND TEMPS UP
GIVEN PROGGED THERMAL FIELDS/DRYING SOIL CONDITIONS/AND A TREND
TOWARD PERSISTENCE.
&&
.AVIATION...
06Z TAFS...
WILL KEEP WITH GOING VFR FCST TO HOLD FOR THIS TAF CYCLE. LATEST IR
SATELLITE AND LIGHTNING DATA SHOWING SIGNS OF WEAKENING IN
CONVECTIVE COMPLEX MOVING THROUGH SOUTHERN MINNESOTA ATTM. FRONTAL
BOUNDARY WILL APPROACH THE AREA THIS AFTERNOON BUT LOW CONFIDENCE ON
CONVECTIVE DEVELOPMENT AND AREAL COVERAGE SUGGESTS NOT MENTIONING IN
TAFS ATTM. SOUTHWEST WINDS EXPECTED TO INCREASE TO AROUND 10KTS THIS
AFTERNOON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM
EDT /7 PM CDT/ THIS EVENING FOR INZ012>018-020-022>027-
032>034.
MI...NONE.
OH...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING
FOR OHZ024-025.
LM...NONE.
&&
SHORT TERM...JAL
LONG TERM...JC
AVIATION...JALHazardous weather outlook, Jul 11, 4:22 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 AM EDT MON JUL 11 2011 INZ003>009-LMZ043-046-MIZ077>081-OHZ001-002-004-005-015-016-120830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA 422 AM EDT MON JUL 11 2011 /322 AM CDT MON JUL 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. SOME THUNDERSTORMS MAY BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ012>018-020-022>027-032>034-OHZ024-025-120830- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS...LIMA 422 AM EDT MON JUL 11 2011 /322 AM CDT MON JUL 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. SOME THUNDERSTORMS MAY BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. A HOT AND HUMID AIRMASS WILL BE IN PLACE TODAY. AFTERNOON HEAT INDEX READINGS OF 100 TO 105 ARE EXPECTED. A HEAT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:02 AM EDT | Special Marine Warning | IWX | 58 min | |
| Jul 11, 9:19 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 41 min |
| Jul 11, 9:42 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Marshall, Saint Joseph, Starke | 78 min |
| Jul 11, 9:53 AM EDT | Special Marine Warning | IWX | 22 min | |
| Jul 11, 10:30 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 75 min |
| Jul 11, 11:03 AM EDT | Lakeshore Flood Warning | IWX | 9 hr | |
| Jul 11, 11:19 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 56 min |
| Jul 11, 11:39 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 51 min |
| Jul 11, 12:00 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash | 60 min |
| Jul 11, 12:44 PM EDT | Special Weather Statement | IWX | Jay | 31 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | IWX | Blackford, Jay, Wells | 63 min |
| Jul 11, 6:35 PM EDT | Special Weather Statement | IWX | White | 40 min |
| Jul 11, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | White | 44 min |
| Jul 11, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 41 min |
| Jul 11, 7:22 PM EDT | Special Weather Statement | IWX | Cass, Miami | 23 min |
| Jul 11, 7:49 PM EDT | Special Weather Statement | IWX | Cass, Grant | 56 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | IWX | Jay | 23 min |
| Jul 11, 12:06 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry | 39 min |
| Jul 11, 12:09 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 66 min |
| Jul 11, 12:41 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Van Wert | 49 min |
Nearby
Heat Advisories in Indiana, 2011Heat Advisories in Ohio, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.